Plodding on

Had my first rheumatologist appointment a few weeks ago.

Was given a steroid injection for the myofacial pain in neck and back of head which has really helped me.

Told is was okay to take ibuprofen when needed when tapering, not taken any yet as not needed it.

Having a dexa scan this Thursday been on alendronic acid for 3.5 years never had one.

PMR for 3.5 years currently on 10.5 mg of pred been as low as 3.5 mg and as high as 15 mg many relapses.

Love reading all the new posts in the morning I don't feel as alone as I did on this long journey of pmr.

Best wishes to everyone out there.

5 Replies

oldestnewest
  • Hi 5757

    It's nice to know you're not alone & there's always help or advice available if you need it or just someone to compare notes with.

    Best Wishes 💐

    Mrs N

  • Hi 5757

    Glad your injection helped. Surprised at advice to take Ibuprofen when reducing, usually not recommended alongside Pred, not that it will it do much for PMR! It may help other aches and pains if you have them.

    Noticed from previous post you reduce in small amounts yet still have problems getting lower, are you using a slow tapering plan rather than an overnight drop as well? If not, that might be worth trying, certainly easier on the body, and seems to reduce the risk of a flare significantly.

    Take care.

  • Hello Dorset lady thank you for you reply.

    My tapering plan is alternate day new dose for a week than 2 days new dose, 1 day old dose for a week than if all is well after 2 weeks I start again.

    I will do a slower reduction once I hit 10mg.

    As for the ibuprofen the rheumatologist did say if I do have any stomach probs to stop taking them.

    All the best.

  • You might be better using a slightly slower plan, even above 10mg, I made my own up which took about 4 weeks to achieve, and then if everything okay went on to next reduction. If you are only giving yourself a couple of weeks each time, then you may not be catching any potential flare - they can sometimes take a couple of week to manifest themselves.

    If you are taking a PPI - Omeprazole or some such then your stomach should be protected, but just go a bit careful with the ibuprofen anyway.

  • Thank you I will do the slower reduction can't stand the thought of another flare.

    Yes I'm on Omeprazole.

You may also like...